MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
During a radial coronary angiogram procedure on a female patient with preexisting various cardiac issues, it was noted that during the procedure, blood was leaking through the one way valve.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Mfr site, device evaluated by mfr? - corrected information.Investigation - evaluation.A review of the complaint history, device history record, documentation, quality control and visual inspection and functional test of the returned device was conducted during the investigation.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.One used flexor radial access set was returned for investigation.The product was liquid leak tested by occluding the distal end of the sheath using hemostats and syringing water through the connecting tube.The blue valve leaked through the center of the disc.With little pressure, the water tended to squirt from the valve in a small stream.As pressure was increased, the valve appeared to maintain haemostasis.Based on the information provided, examination of the returned device and the results of our investigation, the root cause was determined to be component related.The blue valve used in the production of this lot has been made obsolete and is no longer being used to manufacture these introducers.This device lot was manufactured prior to the effective date of the change.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
During a radial coronary angiogram procedure on a female patient with preexisting various cardiac issues it was noted that blood was leaking through the one way valve.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5503550
Report Number1820334-2016-00148
Device Sequence Number820606
Product Code DYB
UDI-Device Identifier00827002356030
UDI-Public(01)00827002356030(17)180917(10)6117269
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K132592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-6.0-18-13-RA-HC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/27/2016
Device Age5 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2016
Supplement Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;